Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

Yes, I walk and take 2000 units of vitamin D daily. Hanging in there on Arimidex.

Liked by trixie1313

REPLY
@sparklegram

Yes, I walk and take 2000 units of vitamin D daily. Hanging in there on Arimidex.

Jump to this post

@sparklegram
That is great..I'm so happy for you…you go girl!

Liked by sparklegram

REPLY
@francine6829

jeannie – I've been on it for 2 days – so far so good. If it doesn't work, you can stop anytime. I hated the other drugs too.

Jump to this post

@francine6829 Good luck to you please keep me posted if you don't mind. I think I'll start it in June and see how it goes.

REPLY

Update: I was originally going to ask the surgeon for the name of someone for a 2nd opinion, but held off on it because it didn’t feel like the right person to ask. Yesterday I saw my primary for an upper respiratory thing and stated my concern and he gave me a name of someone totally outside the group. Anyway, I am now in the process of getting all the pathology reports together so that the appointment can be scheduled. I might not get a different answer but I’m really going to ask the doctor to drill down the risk/benefit of taking the AI. I’ll keep you posted.

REPLY
@monical

Update: I was originally going to ask the surgeon for the name of someone for a 2nd opinion, but held off on it because it didn’t feel like the right person to ask. Yesterday I saw my primary for an upper respiratory thing and stated my concern and he gave me a name of someone totally outside the group. Anyway, I am now in the process of getting all the pathology reports together so that the appointment can be scheduled. I might not get a different answer but I’m really going to ask the doctor to drill down the risk/benefit of taking the AI. I’ll keep you posted.

Jump to this post

@monical– I'll be very interested to know what the second opinion doctor has to say. Please do post it.

REPLY
@monical

Update: I was originally going to ask the surgeon for the name of someone for a 2nd opinion, but held off on it because it didn’t feel like the right person to ask. Yesterday I saw my primary for an upper respiratory thing and stated my concern and he gave me a name of someone totally outside the group. Anyway, I am now in the process of getting all the pathology reports together so that the appointment can be scheduled. I might not get a different answer but I’m really going to ask the doctor to drill down the risk/benefit of taking the AI. I’ll keep you posted.

Jump to this post

Yes, please do – ask him about AIs and also Tomoxifen

REPLY

Just curious. Are there any women out there who have discontinued Anastrozole (for whatever reason) and experienced a recurrence of their breast cancer?

Liked by cindylb

REPLY
@leannz

Just curious. Are there any women out there who have discontinued Anastrozole (for whatever reason) and experienced a recurrence of their breast cancer?

Jump to this post

I couldn't take any of the hormone blockers and I will be 4 years from diagnosis of invasive lobular breast cancer and mastectomy in November of this year. So far, so good but I guess the magic number is five years and then ten years after that. I'm keeping my fingers crossed. If I find out any different at my 6 month checkup in June, I'll let you know (I hope I have no news…that's the good news). Also, I was diagnosed original about 6 years ago with LCIS (Stage 0 cancer) and then I had invasive 2 years later…..I was unable to take Tamoxifen and unfortunately, I got invasive cancer……but, it's been clear sailing since treatment for my Stage 1 cancer. Hopefully that's not too confusing.
I would also love to hear from anyone else who was unable to or chose not to use the AI hormone blockers and how they are doing…either no recurrence or recurrence
Thanks for asking this question.

REPLY
@cindylb

I couldn't take any of the hormone blockers and I will be 4 years from diagnosis of invasive lobular breast cancer and mastectomy in November of this year. So far, so good but I guess the magic number is five years and then ten years after that. I'm keeping my fingers crossed. If I find out any different at my 6 month checkup in June, I'll let you know (I hope I have no news…that's the good news). Also, I was diagnosed original about 6 years ago with LCIS (Stage 0 cancer) and then I had invasive 2 years later…..I was unable to take Tamoxifen and unfortunately, I got invasive cancer……but, it's been clear sailing since treatment for my Stage 1 cancer. Hopefully that's not too confusing.
I would also love to hear from anyone else who was unable to or chose not to use the AI hormone blockers and how they are doing…either no recurrence or recurrence
Thanks for asking this question.

Jump to this post

@cindylb, I am unable to take the blockers also. I changed oncologist over meds, also. I am one year free so far. I am going to try aromasin in a week just because of the new oncologist suggesting every 3rd day.
I was diagnosed with stage 1A ductal invasive last February 2018 and had a lumpectomy

REPLY

cindylb – after your LCIS stage 0 cancer was diagnosed, what treatments did you receive?

REPLY
@gwinter

@cindylb, I am unable to take the blockers also. I changed oncologist over meds, also. I am one year free so far. I am going to try aromasin in a week just because of the new oncologist suggesting every 3rd day.
I was diagnosed with stage 1A ductal invasive last February 2018 and had a lumpectomy

Jump to this post

cindylb – did the oncologist suggest tamoxifen? I was taking aromasin every other day, but my oncologist said there are no studies to validate taking it every other day and put me on tamoxifen every day.

REPLY
@roch

Welcome to Connect.

I think the decision to take an AI for 3-5 years is one of the harder decisions of dealing with Breast Cancer. I took Arimidex for 6 months prior to surgery as part of research study. As a result, I know the Arimidex did what it was suppose to do based on test results during diagnosis and then again after 3 months of Arimidex. With that being said, it came with side effects, for me it was depression.

I stopped taking after surgery, then did chemo and radiation. I have had multiple discussion with oncologist about AIs and have agreed to try Letrozole for a month and then will meet with oncologist again.

I am willing to try it, but if side effects are to severe, I will re-evaluate.

Everyone has different reactions to meds. And you hear more from those who have negative side effects then those with no problems. My sister had breast cancer and had no problems with AI.

Good luck
Laurie

Jump to this post

Update to previous post. After having bad side effects when taking Arimidex I am on Letrozole. Been on for 5 weeks and minimum side effects. Little bit of joint pain in hand and feet, but it is so minimum that it does not prevent me from doing anything.

Laurie

REPLY

Better than me. After 8 weeks, my feet and legs hurt so much from Fermura. I am on Tomoxifen now. No joint pain

REPLY
@francine6829

Better than me. After 8 weeks, my feet and legs hurt so much from Fermura. I am on Tomoxifen now. No joint pain

Jump to this post

@roch
I've been on letrozole (Femara) for 2 weeks now. Having joint pain and some fatigue, but strength training exercise seems to be helping with that, in fact, I actually worked in my vegetable garden yesterday harvesting a crop of fava beans and planting tomatoes, basil, and bell peppers! Hoping the horrific headaches and disequilibrium from Arimidex don't start up.

REPLY
@francine6829

batm – I am with you! We are the same age and I tried the AIs with the same horrible joint pain. I just started Tamoxifen this week. do you have any side effects from Tamoxifen?

Jump to this post

I started out on Tamoxifen Sept. 2015 it damaged my Liver. After being off of it for 6 months my Liver enzymes returned to almost normal. I then started Letrazole. The side effects were bad . So i started Anastrozole a year ago. The headaches, insomnia, and overall not feeling well.
I went off of it in March to give my body a rest. And got to feeling better. Could get the saddle on my big ole horse with no problem, months ago I could hardly lift it up there. I just started it back up May 11, and my headaches are back, tired, can't sleep at all. Joints hurt. I refuse to take another pill to help side effects, that have other side effects! I have hot flashes all the time.
I am trying to decide if I want to go off the meds permanently.

Liked by kathyomaha55

REPLY
Please login or register to post a reply.